Forms, functional calculus, cosine functions and perturbation

Volume 75 / 2007

Wolfgang Arendt, Charles J. K. Batty Banach Center Publications 75 (2007), 17-38 MSC: Primary 47A60; Secondary 35L90, 47A07, 47D09. DOI: 10.4064/bc75-0-2

Abstract

In this article we describe properties of unbounded operators related to evolutionary problems. It is a survey article which also contains several new results. For instance we give a characterization of cosine functions in terms of mild well-posedness of the Cauchy problem of order 2, and we show that the property of having a bounded $H^\infty$-calculus is stable under rank-1 perturbations whereas the property of being associated with a closed form and the property of generating a cosine function are not.

Authors

  • Wolfgang ArendtAbteilung Angewandte Analysis
    Universität Ulm
    89069 Ulm
    Germany
    e-mail
  • Charles J. K. BattySt. John's College
    Oxford OX1 3JP
    U.K
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image